Purpose: We present a case of a patient who developed seizures shortly after initiating treatment with levofloxacin and to discuss the potential drug-drug interactions related to the inhibition of cytochrome P450 (CYP) 1A2 in this case, as well as in other cases, of levofloxacin-induced seizures. Methods: Several biomedical databases were searched including MEDLINE, Cochrane and Ovid. The main search terms utilized were case report and levofloxacin. The search was limited to studies published in English. Results: Six cases of levofloxacin-induced seizures have been reported in the literature. Drug-drug interactions related to the inhibition of CYP1A2 by levofloxacin are likely involved in the clinical outcome of these cases. Conclusions: Clinicians are exhorted to pay close attention when initiating levofloxacin therapy in patients taking medications with epileptogenic properties that are CYP1A2 substrates.
All Science Journal Classification (ASJC) codes
- Pharmacology (medical)